# SDR 98ZZZX4514

- Difficulty date: November 1, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N7459T
- Make and model: Cessna 172A
- Aircraft serial: 47059
- System (JASC): 7820 · Engine Noise Suppressor
- Part: Seal
- Part number: 05501570
- Condition: Missing
- Location: Muffler
- Part time: 4,774 hours
- Component: Hanlon
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

EACH MUFFLER REQUIRED 3 SEALS, 0550157-29-30 AND -31 WHICH PROTECTS THE HEATER PINS FROM DAMAGING THE WALL OF THE MUFFLER FROM FRACTURING RESULTING IN OXYGEN ENTERING THE CABIN.  THERE WAS ONLY ONE SEAL TOTAL IN THE 2 UNITS.  REP ADVISED 6 SEALS ARE REQURIED TO ENSURE AIRWORTHINESS.  THE LAST ANNUAL INSPECTION THAT C/W WITH THE MANUFACTURER'S REQUIRED FORMAT WAS JULY, 1985.  SUBSEQUENT INSPECTIONS MADE NO REFERENCE IN MAINTENANCE RECORDS OF C/W MUFFLER INSPECTIONS.
